Alert archive / California / Hazardous Seas Watches in 2012

Hazardous Seas Watch 6, NWS Eureka, CA

August 12, 2012

NWS Eureka, CA issued this hazardous seas watch at Aug 12, 2012, 2:20 AM PDT. It took effect at Aug 13, 2012, 9:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 12, 2012, 2:20 AM PDT (09:20 UTC)
In effect from
Aug 13, 2012, 9:00 AM PDT
Expired
Aug 13, 2012, 2:35 AM PDT
In force
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this hazardous seas watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas watch went out at Aug 11, 3:15 PM PDT, 11 hours 5 minutes earlier.

Area forecast discussion, Aug 11, 3:15 PM PDT, 11 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
315 PM PDT SAT AUG 11 2012

.SYNOPSIS...HIGH PRESSURE OVER THE REGION WILL CONTINUE INTO NEXT
WEEK...RESULTING IN HOT TEMPERATURES AND DRY CONDITIONS ACROSS
INTERIOR LOCATIONS. ALONG THE COAST...EXPECT NORMAL TEMPERATURES
WITH CLOUDS AND FOG EACH NIGHT AND MORNING.

&&

.DISCUSSION...NO CHANGES MADE TO THE FORECAST AS HIGH PRESSURE
OVER THE REGION WILL CONTINUE INTO NEXT WEEK. THIS WILL RESULT IN
HOT TEMPERATURES AND DRY CONDITIONS ACROSS INTERIOR LOCATIONS.
TEMPERATURES SHOULD EASILY MAKE IT TO 100 DEGREES ACROSS MOST OF
THESE LOCATIONS AND SOME VALLEYS COULD SEE TEMPERATURES
APPROACHING 110 DEGREES. WINDS WILL REMAIN RELATIVELY LIGHT AND
TERRAIN DRIVEN AWAY FROM THE IMMEDIATE COAST, SO DON'T EXPECT MUCH
RELIEF FROM THE WINDS. CONDITIONS WILL ALSO BE VERY DRY WITH
RELATIVE HUMIDITIES DROPPING INTO THE TEENS AND SINGLE DIGITS INTO
NEXT WEEK. THE HIGH BEGINS TO WEAKEN SLIGHTLY MONDAY AND TUESDAY,
BUT TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL (UPPER 90S TO
NEAR 100 DEGREES). THE MODELS SEEM TO BE IN BETTER AGREEMENT
SHOWING A RIDGE OF HIGH PRESSURE STAYING IN PLACE THROUGH THE
MIDDLE OF NEXT WEEK. THIS MEANS THE HEAT WILL CONTINUE. NO RELIEF
IS EXPECTED ACROSS THE INTERIOR UNTIL LATE NEXT WEEK. ALONG THE
COAST IS A DIFFERENT STORY, TEMPERATURES WILL BE NORMAL WITH NIGHT
TIME CLOUDS AND FOG FOLLOWED BY CLEARING EACH AFTERNOON.

&&

.AVIATION...AS OF 21Z...KCEC AND KACV REPORTED VFR CONDITIONS WITH
VIS SAT IMAGERY CONFIRMING STRATUS CONFINED TO THE IMMEDIATE
COAST. MUCH LIKE YESTERDAY...EXPECT A FEW HOURS OF SUNSHINE AND
VFR CONDITIONS INTO THE EVENING BEFORE STRATUS/FOG REDEVELOPS ONCE
AGAIN AND PUSHES INLAND. IFR TO LIFR CIGS AND VSBYS CAN BE
EXPECTED OVERNIGHT NEAR THE COAST AND ADJACENT RIVER VALLEYS. VFR
CONDITIONS WILL PERSIST INLAND. STP

&&

.MARINE...HIGH PRESSURE OVER THE EASTERN PACIFIC HAS BEGUN TO
SHIFT TO THE WEST SOUTHWEST ALLOWING THE INTERIOR THERMAL TROUGH
TO DRIFT WEST A BIT. THIS IS IN TURN HAS ALLOWED THE PRESSURE
GRADIENT TO WEAKEN OVER THE COASTAL WATERS. AS SUCH, HAVE DROPPED
THE GALES FOR THE OUTER WATERS. HOWEVER, HAVE OPTED TO KEEP A HAZ
SEAS WARNING UP FOR THE NRN OUTERS DUE TO STEEP HIGH SHORT PERIOD
SEAS. ALL AREAS CONTAIN SMALL CRAFT ADVISORIES DUE TO WINDS AND/OR
SEAS. WINDS AND SEAS ARE FORECAST TO CONTINUE TO DROP OFF THIS
EVENING AND OVERNIGHT WHICH WILL ALLOW THE SMALL CRAFT ADVISORY
ALONG THE MENDOCINO COAST TO FALL OFF. MODELS ARE INDICATING ALL
AREAS WILL HAVE A BRIEF WINDOW OF LIGHTER WINDS AND SUBSIDING SEAS
AS A SHORT WAVE KICKS THROUGH THE AREA. BEHIND THE SHORT WAVE HIGH
PRESSURE WILL BUILD BACK IN BRINGING A RETURN TO STRONG TO GALE
FORCE NORTHERLY CONDITIONS. MODELS ARE INDICATING THIS NEXT EVENT
TO PEAK IN THE MONDAY MORNING TO TUESDAY AFTERNOON TIME FRAME. THE
BULK OF THE WINDS WILL BE IN THE NORTHERN WATERS WITH SEAS
BUILDING THROUGHOUT THE FORECAST WATERS. LATE IN THE WEEK MODELS
ARE SHOWING WINDS BECOMING SOUTHERLY AS A WEAK LOW APPROACHES FROM
THE WEST. THIS WILL ALLOW FOR WINDS AND VERY SHORT PERIOD WAVES TO
DROP. THE LATEST WW3 MODEL IS HINTING AT A WNW WAVE TRAINING
ENTERING THE WATERS FOR THE LAST HALF OF THE WEEK, BRINGING WAVES
OF 4FT AT 12 SECONDS THROUGHOUT THE AREA. BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

CA...NONE.

NORTHWEST CALIFORNIA COASTAL WATERS...

HAZARDOUS SEAS WARNING FOR PZZ470.
SMALL CRAFT ADVISORY FOR PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Aug 11, 2:55 PM PDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
255 PM PDT SAT AUG 11 2012

CAZ003-004-076-122200-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
255 PM PDT SAT AUG 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HIGH PRESSURE OVER THE REGION WILL CAUSE DAYTIME HIGH TEMPERATURES
TO REACH AND EXCEED THE 100 DEGREE MARK THROUGH THE FIRST HALF OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-122200-
REDWOOD COAST-MENDOCINO COAST-
255 PM PDT SAT AUG 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 2:20 AM PDTGale WarningEKA43 hr
Aug 12, 2:20 AM PDTHazardous Seas WarningEKA3 days

Nearby

Hazardous Seas Watches in California, 2012Every hazardous seas watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.